Regina Police have issued a warning about an elevated risk to drug users, emergency respondents and health professionals, after finding fentanyl mixed with fentanyl analogs.
In August, a drug seizure resulted in investigators discovering fentanyl which also contained analogs such as carfentanil and furanfentanyl.
Police say these are also known as “designer drugs”.
A synthetic opioid commonly known as “fake morphine” was also found, which is often mistaken for morphine, resulting in overdoses due to the difference in potency.
Police are warning users that fentanyl itself is enough to kill an adult even in tiny amounts, adding a substance such as carfentaynl is 100 times more powerful than that, and not meant for human consumption.
Officers are asking people to pay attention to these dangers involved with illegal drugs, and know the signs of an overdose.
The short-term effects of taking fentanyl can include: drowsiness, constipation, nausea/vomiting, headaches, dizziness, difficulty breathing, euphoria, itching and sweating. The signs of fentanyl (and other opioid drug) overdose include: weak breathing, drowsiness, cold/clammy skin, pinpoint pupils, collapse and coma.
Anyone who observes someone displaying these symptoms should call 9-1-1 immediately.